MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL PWR HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVCE REPL PWR HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Model Number 7209391S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device works intermittently and overheats.No patient or user injuries were reported.
 
Additional Manufacturer Narrative
The device was received and sent to the original equipment manufacturer (oem) for evaluation.There was a relationship found between the returned device and the reported incident.An evaluation was performed by the oem and no visual deficiencies were reported.Functional evaluation of the device by the oem found the unit got hot during testing.Troubleshooting by the oem found the motor to be bad and had been in the device since 2014.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The complaint was confirmed and per the oem the root cause was determined to be wear from use.

Brand Name
SVCE REPL PWR HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7377497
Report Number3003604053-2018-00052
Device Sequence Number1392914
Product Code HAB
UDI-Device Identifier03596010498014
UDI-Public(01)03596010498014
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209391S
Device Catalogue Number7209391S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1